Doctor insights on:
Zoloft Side Effects In Men Weight Gain
Quitting 25mg of zoloft after 6 weeks. Afraid of side effects and possible weight gain. Will the withdrawls be hard? I feel spacey and slow.
Doc add me Risperdal 0.5 to Zoloft (sertraline) it works good no side effects I feel fine No weight gain.can bi used for life and there Is any health problems with?
Risperdal added to : Sertraline (Zoloft) can be a strategy used to treat depression or other illness. I'm glad to hear it's working so well! Low dose risperdal, (an atypical antipsychotic) can have side effects, which ur doc shu be monitoring 4. Some SEs include risk 4 diabetes, EPS, & QT changes. These should be weighed against the benefits of the med w ur doc. Length of tx shu also b determined w ur doc. Stay well! ...Read moreSee 1 more doctor answer
My doctor took me off Zoloft (sertraline) because of weight gain and loss of libido now gave me Citalopram will it have same side effects?
Which one has fewer side effects profile regarding: weight gain,Fatigue and Sleeping much,Motivated and Erection dysfunction: ZOLOFT or EFFEXOR (venlafaxine) XR ?
Both have problems: Best look up & compare the PIs: Zoloft: http://labeling.pfizer.com/ShowLabeling.aspx?id=517#page=1, Effexor XR: http://labeling.pfizer.com/showlabeling.aspx?ID=100 along with realizing that neither solves the reasons driving life/emotional issues & both tend to cloud thinking, functioning, problem solving while costing money to take. Far better to confront underlying issues: psychotherapist? ...Read moreSee 2 more doctor answers
Can going off Zoloft (sertraline) cause weight gain/bloating? Will this side effect go away the longer your off?
Not really known: 4.5% people treated with zoloft (sertraline) had a significant weight gain in one study. Weight gain is more likely if the person is taking zoloft (sertraline) for 6 months or longer. There are some people who experience increased carbohydrate craving on zoloft (sertraline). However, mechanism for weight gain is not well understood. ...Read more
Yes sometimes: All of the serotonin enhancing antidepressants can cause weight gain, some more than others. Zoloft (sertraline) tends to be middle of the road where it may or may not. In my experience, it's not particularly weight gaining. As for time of day, what determine this is the effect it has on you. You can start out taking it in the morning and if it makes you sleepy/tired, switch it to night. ...Read moreSee 1 more doctor answer
Does Zoloft (sertraline) cause weight gain? Are there any interactions with Zoloft (sertraline) and st. John's wort?
Probaly Not: There is no strong association between zoloft (sertraline) and weight gain but depression can cause loss of appetite and treatment may cause it to return. Do not take st. Johns wort, its affects are additive to zoloft (sertraline) and might cause a condition called serotonin syndrome or neuroleptic malignant syndrome. ...Read moreSee 2 more doctor answers
Increasing Zoloft from 25 to 50. On for 6 weeks now. Does weight gain happen when increasing? I am very stressed that i will get fat on this?
Zoloft: Increasing weighf very common with this type of drug and increasing the dose would also increase the amount of weight that you gain ...Read more
Rapid weight gain after taking 50mg of Zoloft (sertraline) for 2 days and stopping it is normal? I've gain 5lbs per month, now i'm 6 months off and 25 lbs more!
Talk with your dr: Bunny, rapid wt gain with psychiatric medications warrants attention by your dr. This type of wt gain can cause other metabolic problems that can be eliminated by diet, exercise and a med change. There are many alternative medications out there for treating panic and depression. Please visit with your dr. About them. ...Read more
Does Zoloft (sertraline) always casue weight gain....Or is it the fact that you are feeling better that you just eat more? I do not want to gain weight.
Usually very little: All ssri antidepressants including zoloft (sertraline) cause a little weight gain on average. It's important to remember that everyone's different. Some lose a little, some gain a little — there's no guarantee what will happen to you specifically. When zoloft is given to large numbers of research subjects, they average a very small gain of about 2 lbs. Just feeling better does this too. ...Read moreSee 1 more doctor answer
I've been on Zoloft (sertraline) for a few yrs. I have noticed weight gain. I want to switch to something that won't make me gain, what works best for my age? 17.
Talk w/psychiatrist: This is something you need to discuss with your own psychiatrist, preferably an adolescent psychiatrist. Some medications have additional risks in young people, and you want to be safe and well. Lexapro (escitalopram) is a reasonable choice in adults, but reviewing your concerns with your own doctor would be better than asking doctors who don't know you (like us on healthtap). Good luck! ...Read more
I am going on Zoloft (sertraline) 25MG, I've heard it causes weight gain. How can I avoid this? I am wanting to lose weight
I have gained 20 pounds in 9 months from Effexor (venlafaxine).
Will I be able to lose the weight if I switch to Zoloft or will Zoloft cause the same weight gain problem ?
Sorry, no promises: Each person is unique. It's a troubling side effect and for some it is a reason to taper off and try other drugs but most can have this effect for some. Trial and error is all there is. Adding CBT therapy will reduce the need for high doses, long term use and improve outcome. Think about seeing someone. Best! ...Read more
Can going off Zoloft (sertraline) cause weight gain/bloating? How do you rectify that without going back on zoloft (sertraline)?
Not usually: Weight gain or boating isn't usually a result of gradually stopping zoloft (sertraline) - bloating can actually improve on zoloft (sertraline). However, in some folks, there are flu-like symptoms that arise from the first couple of weeks of being on zoloft (sertraline). See below for more info. http://www.ncbi.nlm.nih.gov/pubmedhealth/pmh0001017/. ...Read more
How should i quit 50 mg Zoloft (sertraline) to zero mg? I want to quit bechause mutch apetite and weight gain and high cholesterol.
CAUTION!: As you know, the safest is to do this under a doctor's care. Some would suggest that tapering by 10%/month would be safe. It may be, however, that you really need this medication in spite of the issues with weight gain. Please don't attempt this until you have discussed with your doctor. Best wishes! ...Read more
Just started on zoloft, (sertraline) only 5mg liquid. I am small build, high metabolism. Will the Zoloft (sertraline) cause weight gain?
What causes weight gain using Zoloft? If you eat the same & exercise, why do people gain on it? What mechanism is involved? Does metabolism change?
Appetite increase: A number of psychiatric drugs, including most SSRIs (with the exception usually of fluoxetine or Prozac) cause an increase in appetite. I am not aware of evidence that they lower metabolic rate. Increasing physical activity and being more careful with eating, particularly craving-driven eating, generally helps. Drinking more water gives you a full sensation in your stomach; also carrots & celery ...Read more
Does Zoloft or Abilify (aripiprazole) typically cause weight gain? I'm worried my extra few lbs are from the meds. 150mg Zoloft and 8 mg Abilify (aripiprazole)
Weight gain on meds: There can be weight gain which is due to a variety of factors: slowed metabolism and increased hunger (esp from abilify) keep track of your weight and exercise. Its easier to avoid wt gain if you pay attention than it is to lose later. Depression is not a good way to lose wt. ...Read moreSee 2 more doctor answers
- Talk to a doctor online
- Side effects of zoloft in men
- Weight gainers side effects
- Zoloft and weight loss or gain
- Weight gain after zoloft
- Zoloft withdrawal weight gain
- Zoloft weight gain children
- Weight gain powders side effects
- Estrogen side effects weight gain
- Zoloft and weight loss side effects